Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Brownsville, TX

May 18, 20168 counties in Texas

NWS Brownsville, TX issued this flash flood watch at May 18, 2016, 3:38 PM CDT for 8 counties in Texas. It took effect at May 18, 2016, 7:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 18, 2016, 3:38 PM CDT (20:38 UTC)
In effect from
May 18, 2016, 7:00 PM CDT
Expired
May 19, 2016, 9:46 PM CDT
In force
27 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2016-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2016-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-452 J/kg
Mixed-layer LCL
2564 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WGUS64 KBRO 182038
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
338 PM CDT WED MAY 18 2016

...HEAVY RAIN POTENTIAL TONIGHT AND THURSDAY...

.THE COMBINATION OF ABUNDANT DEEP LEVEL MOISTURE...A STATIONARY
COLD FRONT OVER THE NORTHERN RANCH LANDS AND A SEVERAL UPPER AIR
DISTURBANCES PASSING OVERHEAD DEEP SOUTH TEXAS WILL PRODUCE 
SCATTERED CLUSTERS THUNDERSTORMS MOVING OVER THE REGION TONIGHT
AND THURSDAY. THESE THUNDERSTORMS WILL HAVE THE CAPABILTIY OF
PRODUCING TORRENTIAL RAINFALL IN SHORT AMOUNTS OF TIME INCREASING
THE CHANCE OF FLASH FLOODING. THE NORTHERN AND WESTERN RANCHLANDS
HAVE THE BETTER PROBABILITIES TO SEE FLASH FLOOD WITH POCKETS OF
HEAVY RAIN EXPERIENCED OVER THE LAST FEW DAYS...HOWEVER WITH THE
EXPECTED SLOW MOVEMENT OF THUNDERSTORMS AND POSSIBLE STORMS
MOVING OVER THE SAME AREAS ISOLATED FLASH FLOODING COULD OCCUR
ANYWHERE IN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY.

TXZ248>257-190500-
/O.NEW.KBRO.FF.A.0002.160519T0000Z-160520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
338 PM CDT WED MAY 18 2016

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... 
  INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON... 
  COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY... 
  JIM HOGG...KENEDY...STARR AND ZAPATA. 

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING

* EXCESSIVE RAINFALL IS POSSIBLE DUE TO A STALLED COLD FRONT
  COMBINING WITH VERY RICH GULF MOISTURE. 2 TO 4 INCHES OF RAIN
  ARE EXPECTED WITH ISOLATED HIGHER AMOUNTS POSSIBLE.

* HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SMALL STREAMS
  AND ARROYOS IN THE WESTERN CENTRAL PORTIONS OF DEEP SOUTH TEXAS
  TO FILL QUICKLY TO BANKFULL...AND POSSIBLY OVERFLOW. LOW-LYING
  AND POOR DRAINAGE AREAS AS WELL AS URBAN LOCATIONS COULD SEE
  WIDESPREAD STREET FLOODING WITH WATER DEPTH OVER A FOOT OR MORE
  IN SOME STREETS AND LOW-LYING FRONTAGE ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
331 
WGUS64 KBRO 190311
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1011 PM CDT WED MAY 18 2016

...HEAVY RAIN POTENTIAL LATE TONIGHT AND THURSDAY...

.THE COMBINATION OF ABUNDANT MOISTURE...A STATIONARY COLD FRONT
OVER THE NORTHERN RANCH LANDS AND AN UPPER LEVEL DISTURBANCE
PASSING OVER SOUTH TEXAS WILL PRODUCE NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS MOVING OVER THE REGION BEGINNING LATE
TONIGHT THROUGH THURSDAY AFTERNOON. THESE THUNDERSTORMS WILL HAVE
THE CAPABILITY OF PRODUCING TORRENTIAL RAINFALL IN SHORT AMOUNTS
OF TIME...ESPECIALLY THURSDAY MORNING...INCREASING THE CHANCE OF
FLASH FLOODING. THE NORTHERN AND WESTERN RANCHLANDS HAVE THE
HIGHEST RISK FOR FLASH FLOODING DUE TO POCKETS OF HEAVY RAIN
EXPERIENCED THE PAST FEW DAYS.  HOWEVER WITH THE EXPECTED
RELATIVELY SLOW MOVEMENT OF THUNDERSTORMS AND STORMS POSSIBLY
MOVING OVER THE SAME AREAS ALONG AND NEAR THE FRONT ISOLATED FLASH
FLOODING COULD OCCUR ANYWHERE IN DEEP SOUTH TEXAS AND THE RIO
GRANDE VALLEY.

TXZ248>257-191115-
/O.CON.KBRO.FF.A.0002.000000T0000Z-160520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1011 PM CDT WED MAY 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
   INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA. 

* THROUGH THURSDAY EVENING

* EXCESSIVE RAINFALL IS POSSIBLE DUE TO A STATIONARY FRONT AND AN
  UPPER LEVEL DISTURBANCE ACTING ON RICH GULF MOISTURE. WIDESPREAD
  TOTALS OF 1 TO 3 INCHES OF RAIN ARE EXPECTED WITH ISOLATED
  HIGHER AMOUNTS POSSIBLE.

* HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SMALL 
  STREAMS AND ARROYOS IN THE WESTERN CENTRAL PORTIONS OF DEEP 
  SOUTH TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLY 
  OVERFLOW. LOW-LYING AND POOR DRAINAGE AREAS AS WELL AS URBAN 
  LOCATIONS COULD SEE WIDESPREAD STREET FLOODING WITH WATER 
  DEPTH OVER A FOOT OR MORE IN SOME STREETS AND LOW-LYING 
  FRONTAGE ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
334 
WGUS64 KBRO 191105
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
605 AM CDT THU MAY 19 2016

...HEAVY RAIN POTENTIAL FOR TODAY...

.THE COMBINATION OF ABUNDANT MOISTURE...A STATIONARY COLD FRONT
OVER THE NORTHERN RANCH LANDS AND AN UPPER LEVEL DISTURBANCE
PASSING OVER SOUTH TEXAS WILL PRODUCE NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS MOVING OVER THE REGION TODAY. THESE
THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING TORRENTIAL
RAINFALL IN SHORT AMOUNTS OF TIME...ESPECIALLY LATE THIS MORNING
INTO THE AFTERNOON...INCREASING THE CHANCE OF FLASH FLOODING. THE
NORTHERN AND WESTERN RANCHLANDS HAVE THE HIGHEST RISK FOR FLASH
FLOODING DUE TO POCKETS OF HEAVY RAIN EXPERIENCED THE PAST FEW
DAYS. HOWEVER WITH THE EXPECTED RELATIVELY SLOW MOVEMENT OF
THUNDERSTORMS AND STORMS POSSIBLY MOVING OVER THE SAME AREAS ALONG
AND NEAR THE FRONT ISOLATED FLASH FLOODING COULD OCCUR ANYWHERE IN
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY.

TXZ248>257-191915-
/O.CON.KBRO.FF.A.0002.000000T0000Z-160520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
605 AM CDT THU MAY 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
   INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA. 

* THROUGH THIS EVENING

* EXCESSIVE RAINFALL IS POSSIBLE DUE TO A STATIONARY FRONT AND 
  AN UPPER LEVEL DISTURBANCE ACTING ON RICH GULF MOISTURE. 
  WIDESPREAD TOTALS OF 1 TO 3 INCHES OF RAIN ARE EXPECTED WITH 
  ISOLATED HIGHER AMOUNTS POSSIBLE. 

* HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SMALL 
  STREAMS AND ARROYOS IN THE WESTERN CENTRAL PORTIONS OF DEEP 
  SOUTH TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLY 
  OVERFLOW. LOW-LYING AND POOR DRAINAGE AREAS AS WELL AS URBAN 
  LOCATIONS COULD SEE WIDESPREAD STREET FLOODING WITH WATER 
  DEPTH OVER A FOOT OR MORE IN SOME STREETS AND LOW-LYING 
  FRONTAGE ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
157 
WGUS64 KBRO 191940
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CDT THU MAY 19 2016

...HEAVY RAIN POTENTIAL FOR LATE THIS AFTERNOON AND TONIGHT...

.THE COMBINATION OF ABUNDANT MOISTURE...A STATIONARY COLD FRONT
OVER THE NORTHERN RANCH LANDS AND AN UPPER LEVEL DISTURBANCE
PASSING OVER SOUTH TEXAS WILL PRODUCE SCATTERED SHOWERS AND 
THUNDERSTORMS MOVING OVER THE REGION TODAY. THESE THUNDERSTORMS
WILL HAVE THE CAPABILITY OF PRODUCING TORRENTIAL RAINFALL IN SHORT
AMOUNTS OF TIME...ESPECIALLY LATE THIS AFTERNOON...INCREASING
THE CHANCE OF FLASH FLOODING. THE NORTHERN AND WESTERN RANCHLANDS
HAVE THE HIGHEST RISK FOR FLASH FLOODING DUE TO POCKETS OF HEAVY
RAIN EXPERIENCED THE PAST FEW DAYS. HOWEVER WITH THE EXPECTED
RELATIVELY SLOW MOVEMENT OF THUNDERSTORMS AND STORMS POSSIBLY
MOVING OVER THE SAME AREAS ALONG AND NEAR THE FRONT ISOLATED FLASH
FLOODING COULD OCCUR ANYWHERE IN DEEP SOUTH TEXAS AND THE RIO
GRANDE VALLEY.

TXZ248>257-200300-
/O.EXT.KBRO.FF.A.0002.000000T0000Z-160520T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
240 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
   INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA. 

* UNTIL 1 AM CDT FRIDAY

* EXCESSIVE RAINFALL IS POSSIBLE DUE TO A STATIONARY FRONT AND AN
  UPPER LEVEL DISTURBANCE ACTING ON RICH GULF MOISTURE. WIDESPREAD
  TOTALS OF 1 TO 2 INCHES OF RAIN ARE EXPECTED WITH ISOLATED
  HIGHER AMOUNTS POSSIBLE.

* HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SMALL 
  STREAMS AND ARROYOS IN THE WESTERN CENTRAL PORTIONS OF DEEP 
  SOUTH TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLY 
  OVERFLOW. LOW-LYING AND POOR DRAINAGE AREAS AS WELL AS URBAN 
  LOCATIONS COULD SEE WIDESPREAD STREET FLOODING WITH WATER 
  DEPTH OVER A FOOT OR MORE IN SOME STREETS AND LOW-LYING 
  FRONTAGE ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
804 
WGUS64 KBRO 200246
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
946 PM CDT THU MAY 19 2016


TXZ248>257-200400-
/O.CAN.KBRO.FF.A.0002.000000T0000Z-160520T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
946 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS HAS BEEN
CANCELLED. THE THUNDERSTORMS WHICH MOVED THROUGH THE AREA HAVE
DISSIPATED. THERE IS A POSSIBILITY THAT SHOWERS AND THUNDERSTORMS
COULD REDEVELOP OVER THE SOUTHERN COUNTIES LATE TONIGHT OR EARLY
TOMORROW MORNING...BUT THESE AREAS HAVE NOT RECEIVED AS MUCH
RAINFALL OVER THE PAST SEVERAL DAYS AS NORTHERN AND WESTERN AREAS.
THEREFORE FLASH FLOODING IS NO LONGER EXPECTED TO OCCUR.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at May 18, 3:21 PM CDT, 17 minutes earlier.

Area forecast discussion, May 18, 3:21 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
321 PM CDT WED MAY 18 2016

.SHORT TERM (Tonight through Thursday Night):A late season cold
front is located over the northern Ranchlands with a bow echo
anchored along the boundary moving steadily east over Jim Hogg
and Northern Starr counties. GFS as well as the HRRR shows a
strong vort max moving across South Central Texas approaching the
Lower TX coast through this evening. This disturbance should
maintain the integrity of this cell as well allow for additional
cell development the rest of the afternoon. GFS and again the HRRR
show another strong disturbance moving out of Mexico into the Mid
and Lower Valley this evening with possibility of another round of
thunderstorms. The ECMWF shows yet another disturbance moving
across the RGV Thursday. The combination of the front abundant
deepening moisture, PWATs 1.8 to 2+ inches, and the disturbances
will keep a small threat of severe weather with a more substantial
transition to a heavy rain event with training of heavy showers
and thunderstorms anticipated along and south of the cold front.
WPC has the western half of the CWA under an slight risk of
excessive rainfall outlook which matches up well with our thinking
locally. QPF values on the latest GFS and ECMWF have increased as
well with each of its distinct disturbances. Have decided to issue
a Flash Flood Watch for our entire CWA from 7pm this evening until
7 pm Thursday. Temperatures will be subject to the rainfall and
will maintain current lows in the 70s and but lower Thursday highs
in the 80's which might have to be lowered another category.

.LONG TERM (Friday through Wednesday): The upper trough finally
moves east of Texas Friday but trails a cold front into the
region. residual moisture will combine with the low level
convergence along the front to generate another round of showers
and thunderstorms Friday. High pressure ridge builds over Texas
between deep troughs along both the West and East U.S coasts.
Subsidence under the ridge should work on slowly drying out our
atmosphere. This will result in lower rain chances and raised
temperatures this weekend into early next week.

&&

.MARINE: tonight through Monday...A weak stationary front to
remain north or lie across the northern coastal waters through
Friday before dissipating this weekend. light to occasional
moderate easterly winds and a low sea to persist. a slightly
stronger gradient this weekend and early next week will allow for
moderate southeast winds and slightly higher seas. No advisories
are anticipated at this time. showers and thunderstorms to
impact the coastal waters at times through Friday with isolated
activity on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  83  76  84 /  60  60  50  40
BROWNSVILLE          75  85  76  86 /  60  60  50  40
HARLINGEN            74  85  75  88 /  60  60  50  40
MCALLEN              75  87  75  89 /  60  60  50  40
RIO GRANDE CITY      73  88  73  91 /  60  60  50  40
SOUTH PADRE ISLAND   76  81  77  80 /  50  40  50  40

&&

.BRO Watches/Warnings/Advisories...
TX...Flash Flood Watch from 7 PM CDT this evening through Thursday
     evening for TXZ248>257.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59...short/long term
65/68 Radar/PSU
Hazardous weather outlook, May 18, 4:40 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
440 AM CDT WED MAY 18 2016

TXZ248>257-190945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
440 AM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONGER THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER
TEXAS COAST TODAY AND TONIGHT...PRODUCING STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-190945-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
440 AM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A MARGINAL RISK OF SEVERE THUNDERSTORMS...WITH THE
POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY...
WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT.

In the hours before

Local storm report, May 18, 10:05 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 AM CDT WED MAY 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             FALCON DAM              26.55N  99.13W
05/17/2016  E0.88 INCH       STARR              TX   CO-OP OBSERVER

            FRONT AND BACK WINDOWS OF A FRONT END LOADER SHATTERED
            AT FALCON DAM.

&&

EVENT NUMBER BRO1600047

BIRCHFIELD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:27 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg63 min
May 17, 7:37 PM CDTAreal Flood AdvisoryBROJim Hogg98 min
May 17, 7:38 PM CDTSevere Thunderstorm WarningBROJim Hogg37 min
May 17, 8:02 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata88 min
May 17, 8:30 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg90 min
May 17, 8:33 PM CDTFlash Flood WarningBROBrooks, Jim Hogg87 min
May 17, 9:12 PM CDTAreal Flood AdvisoryBROJim Hogg93 min
May 17, 9:18 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr, Zapata61 min
May 17, 9:47 PM CDTSpecial Weather StatementBROZapata58 min
May 17, 10:03 PM CDTSpecial Weather StatementBROBrooks42 min
May 17, 10:16 PM CDTSevere Thunderstorm WarningBROZapata59 min
May 17, 10:32 PM CDTSpecial Weather StatementBROBrooks43 min
May 17, 10:39 PM CDTSpecial Weather StatementBROBrooks51 min
May 17, 10:59 PM CDTAreal Flood AdvisoryBROZapata2 hr
May 17, 11:03 PM CDTSevere Thunderstorm WarningBROStarr, Zapata57 min
May 17, 11:19 PM CDTSpecial Weather StatementBROJim Hogg41 min
May 17, 11:22 PM CDTSpecial Weather StatementBROKenedy53 min
May 17, 11:53 PM CDTSevere Thunderstorm WarningBROStarr55 min
May 18, 12:00 AM CDTAreal Flood AdvisoryBROStarr3 hr
May 18, 12:46 AM CDTSpecial Weather StatementBROHidalgo59 min
May 18, 12:51 AM CDTSpecial Weather StatementBROStarr54 min
May 18, 1:04 AM CDTSevere Thunderstorm WarningBROStarr26 min
May 18, 3:35 AM CDTSpecial Weather StatementBROHidalgo55 min
May 18, 4:04 AM CDTSpecial Weather StatementBROHidalgo56 min
May 18, 4:45 AM CDTSpecial Weather StatementBROCameron60 min
May 18, 12:02 PM CDTSevere Thunderstorm WarningBROZapata58 min
May 18, 12:59 PM CDTSevere Thunderstorm WarningBROZapata61 min
May 18, 1:21 PM CDTAreal Flood AdvisoryBROZapata84 min
May 18, 1:26 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr49 min
May 18, 2:07 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr38 min
May 18, 2:44 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr46 min
May 18, 3:26 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy49 min
May 18, 3:48 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy42 min
May 18, 3:49 PM CDTSpecial Marine WarningBRO86 min
May 18, 4:31 PM CDTSpecial Weather StatementBROKenedy59 min

Nearby

Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.